Training & Nutrition - Excercise Induced Diarreha
Bikeforums.net is a forum about nothing but bikes. Our community can help you find information about hard-to-find and localized information like bicycle tours, specialties like where in your area to have your recumbent bike serviced, or what are the best bicycle tires and seats for the activities you use your bike for.
11-23-07, 12:22 AM
When I was between age 13-19 I played competive basketball and I also ran cross country. I often had diarreha after strenous games or long fast runs. I never thought much about it at the time. Its been a few years since I played basketball and I stopped running hard core but now, 9 years later I have started cycling and running. In the last 3 months I have been running hard and I noticed the diarreha is back. I looked it up on the internet and turns out it is very common among strenous athletes. Much more common in runners than cyclists.
Does anyone else experience this ?
Never heard of this before. Does it get worse if you drink more water before exercising?
11-23-07, 01:59 PM
It's worse with weight bearing sports. Make sure you aren't dehydrated or lactose intolerant.
Maybe ask your doctor about irritable bowel syndrome?
11-23-07, 03:30 PM
it always happens to me after a long hard xc ride..
11-24-07, 06:59 AM
would need to know more. Back then, could it be nerves on gameday or was it during practice also?
If you are loading with water or any other energy drink or fluid then make sure that you sip in short bursts, not chug.
Maybe a good multivitamin could help. Multi's have minerals like iron that are naturally constipating (stool firming if you will) that might counter this fluid shift.
Is it nerves from competing?
11-24-07, 09:05 AM
I have a similiar issue and can trace some of it to the Cytomax drink that I mix and use during the ride. Good luck with the solution as I have not found my solution.
If you take in an excess of electrolyte-rich fluids, osmosis will suck water into your bowels and give you diarrhea. Sugar-salt-solutions are frequently used for emptying the bowels prior to colonoscopy, for example.
11-25-07, 06:35 AM
what if you took a vitamin supplement or an iron supplement alone?
Iron is naturally constipating.
Also, magnesium produces diarrhea. Are you taking another supplement with magnesium in it to cause this? Does your supplement have magnesium in it?
I have just the opposite problem.
More common with runners than cyclists.
Powered by vBulletin® Version 4.1.12 Copyright © 2014 vBulletin Solutions, Inc. All rights reserved.